Cortical blindness and seizures in a patient receiving FK506 after bone marrow transplantation

R. E. Steg, A. Kessinger, Z. K. Wszolek

Research output: Contribution to journalArticle

34 Scopus citations

Abstract

A 54-year-old woman with a myelodysplastic syndrome treated with high-dose chemotherapy and an allogenic bone marrow transplant developed acute cortical blindness while receiving tacrolimus (FK506). MRI showed white matter abnormalities. After discontinuation of FK506, the patient's vision returned within 8 days. FK506 neurotoxicity is similar to cyclosporine neurotoxicity and can occur in allogenic bone marrow transplant patients treated with FK506.

Original languageEnglish (US)
Pages (from-to)959-962
Number of pages4
JournalBone marrow transplantation
Volume23
Issue number9
DOIs
StatePublished - 1999

Keywords

  • Bone marrow transplantation
  • Cortical blindness and seizures
  • FK506 neurotoxicity

ASJC Scopus subject areas

  • Hematology
  • Transplantation

Fingerprint Dive into the research topics of 'Cortical blindness and seizures in a patient receiving FK506 after bone marrow transplantation'. Together they form a unique fingerprint.

  • Cite this